Thunderstorm Wind, Fisher
- When
- June 30, 8:38 PM CST
- Where
- Fisher County, 4.64 mi W of Rotan
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.850, -100.550
A West Texas Mesonet observation site recorded a wind gust of 62 mph.
Isolated severe thunderstorms produced wind gusts greater than 60 mph across portions of the Big Country.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Isolated severe thunderstorms produced wind gusts greater than 60 mph across portions of the Big Country.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 30, 5:08 PM CST, 3 hours 30 minutes earlier.
Area Forecast Discussion National Weather Service San Angelo TX 608 PM CDT Fri Jun 30 2023 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 154 PM CDT Fri Jun 30 2023 Showers and thunderstorms are forecast to develop to our west this afternoon and evening, across the South Plains and Permian Basin. Several of the CAMs develop an MCS by mid to late evening and move this MCS into our western counties, primarily the western Big Country, by late evening. These storms are forecast to weaken as they move into the Big Country, with PoPs decreasing as your head east. Although the severe threat for our area looks rather low, a strong storm cannot be ruled out. Expect overnight lows in the low to mid 70s. A weak cold is forecast to stall across the Big Country on Saturday. Isolated showers and thunderstorms are possible along the front, across the Big Country, mainly Saturday afternoon. Additional showers and thunderstorms are forecast to develop to our west, but most of this activity should remain west of our forecast area. Highs on Saturday will be closer to seasonal normals, in the low to mid 90s. && .LONG TERM... (Saturday night through next Thursday) Issued at 155 PM CDT Fri Jun 30 2023 ...Showers and thunderstorms possible this weekend, along with cooler temperatures, then gradual warming possible by mid to late next week... A brief pattern change is underway through this weekend, as we move towards a more active and slightly cooler pattern into the early part of next week. The upper level ridge will continue to gradually breakdown and shift eastward through Monday and begin to gradually creep back into the Desert Southwest and western Texas through Thursday. With the upper level trough replacing the ridge over the weekend and a few embedded disturbances tracking across the areas, showers and isolated thunderstorms are possible over the weekend. The best chances for precipitation remain over the Big Country on Saturday and into Sunday. High temperatures over the weekend and the early part of next week are expected to reach into the 90s, and will gradually increase back into the mid 90s to the 103 range by mid next week. There is a chance that northwesterly flow along with an increased chance of showers could be in store for West Central Texas for the later part of next week, as the upper level ridge builds back across the Desert Southwest just off to our west. Luckily this will happen after the July 4th holiday, which looks to remain dry and have temperatures in the mid 90s to near 100. If you plan on being outside during this holiday weekend or holiday, please be sure to stay safe and keep an eye on the forecast for any updates. && .AVIATION... (00Z TAFS) Issued at 608 PM CDT Fri Jun 30 2023 The line of thunderstorms well to our west this evening should eventually drift eastward. This will likely impact Abilene and points northward overnight for a few hours. Otherwise, some low ceilings are possible around sunrise near the Interstate 10 corridor. Tomorrow, gusty southerly winds are likely, although a frontal boundary may cause winds to shift east or northeast at times around Abilene. && .PRELIMINARY POINT TEMPS/POPS... Abilene 73 91 73 91 / 20 20 30 30 San Angelo 74 97 73 95 / 10 10 20 30 Junction 72 96 73 95 / 0 0 10 20 Brownwood 72 96 75 95 / 0 10 20 20 Sweetwater 73 92 71 92 / 40 30 30 20 Ozona 74 92 73 90 / 10 10 20 30 Brady 72 94 74 93 / 0 0 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Daniels LONG TERM....TP AVIATION...SK
Hazardous Weather Outlook National Weather Service San Angelo TX 227 PM CDT Fri Jun 30 2023 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 227 PM CDT Fri Jun 30 2023 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated showers and thunderstorms will be possible late this evening and into the overnight hours for our western counties, primarily the western Big Country. The main hazards will be gusty winds and lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Showers and thunderstorms are possible late Saturday into Saturday night. A few strong to severe thunderstorms are possible, mainly west of an Ozona to Mertzon to Albany line. The main concerns will be large hail, damaging winds, and lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Special Weather Statement
National Weather Service San Angelo TX
915 PM CDT Fri Jun 30 2023
TXZ049-010315-
Fisher TX-
915 PM CDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of Fisher County
through 1015 PM CDT...
At 915 PM CDT, Doppler radar was tracking a strong thunderstorm over
Midway, or near Hobbs, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Hobbs around 930 PM CDT.
Rotan around 955 PM CDT.
Roby around 1000 PM CDT.
Mccaulley and Sylvester around 1015 PM CDT.
Other locations impacted by this storm include Hitson, Busby and
Capitola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3296 10036 3296 10019 3254 10020 3258 10066
3294 10065 3297 10050
TIME...MOT...LOC 0215Z 261DEG 20KT 3276 10070
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SKSpecial Weather Statement
National Weather Service San Angelo TX
931 PM CDT Fri Jun 30 2023
TXZ049-054-010315-
Fisher TX-Nolan TX-
931 PM CDT Fri Jun 30 2023
...A strong thunderstorm will impact portions of Nolan and
southwestern Fisher Counties through 1015 PM CDT...
At 930 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wastella, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Champion around 940 PM CDT.
Roscoe around 945 PM CDT.
Sweetwater around 1000 PM CDT.
Other locations impacted by this storm include Us-84 Near The Nolan-
Fisher County Line, I-20 Near The Nolan-
Mitchell County Line, Gannon, The Intersection Of Highway 70 And
Ranch Road 53, Lake Sweetwater.
This includes Interstate 20 between Mile Markers 229 and 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3254 10016 3215 10017 3229 10067 3258 10066
TIME...MOT...LOC 0230Z 280DEG 26KT 3247 10066
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SKThe national radar mosaic for the moment the first event began.
3 thunderstorm wind. Local standard time, as filed.
A West Texas Mesonet observation site recorded a wind gust of 62 mph.
A West Texas Mesonet observation site recorded a wind gust of 67 mph.
A West Texas Mesonet observation site recorded a wind gust of 66 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2023Every state in 2023This day in weather historyWarnings in Texas, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1113148, 1113146, 1113143.